Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 91, NWS Blacksburg, VA

May 11, 2008Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 11, 2008, 7:36 PM EDT for Yadkin County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2008, 7:36 PM EDT (23:36 UTC)
Expired
May 11, 2008, 8:00 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 112336
SVRRNK
NCC197-120000-
/O.NEW.KRNK.SV.W.0091.080511T2336Z-080512T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 800 PM EDT.

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HUNTSVILLE...OR 7
  MILES EAST OF YADKINVILLE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUNTSVILLE...
  ENON...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3621 8044 3613 8044 3610 8045 3611 8048
      3609 8049 3605 8050 3605 8065 3615 8064
TIME...MOT...LOC 2336Z 263DEG 56KT 3610 8051

$$

KM
1 follow-up statement
000 
WWUS51 KRNK 112350
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT SUN MAY 11 2008

NCC197-120001-
/O.EXP.KRNK.SV.W.0091.000000T0000Z-080512T0000Z/
YADKIN NC-
751 PM EDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YADKIN COUNTY
EXPIRES AT 800 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.

LAT...LON 3621 8044 3613 8044 3610 8045 3611 8048
      3609 8049 3605 8050 3605 8065 3615 8064
TIME...MOT...LOC 2351Z 263DEG 56KT 3613 8022

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 5:01 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 11, 5:01 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT SUN MAY 11 2008

.SYNOPSIS...
A VIGOROUS AREA OF LOW PRESSURE WAS MOVING EASTWARD THROUGH THE
LOWER OHIO VALLEY. THROUGH MONDAY...THIS LOW WILL BE RESPONSIBLE FOR
PROVIDING THE AREA WITH PERIODS OF SHOWERS AND THUNDERSTORMS...ALONG
WITH WINDY CONDITIONS. HIGH PRESSURE AND DRIER WEATHER WILL RETURN
TO THE AREA TUESDAY BEFORE ANOTHER SYSTEM BRINGS A RETURN OF SHOWERS
AND STORMS TO THE REGION WEDNESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
VERY BUSY. TORNADO WATCH #307 OUT UNTIL 00 UTC FOR THE ERN CWA.
AT 21 UTC...INITIAL LINE OF TSTMS HAS PUSHED EAST OF CWA...BUT
MONITORING DRY SLOT AROUND THE UPPER LOW FOR DISCRETE CELL
DEVELOPMENT CLOSER TO THE UPPER LOW. THIS WILL BE AREA TO WATCH
THE NEXT FEW HOURS FOR ADDITIONAL CELLS OR LINE SEGMENTS TO FORM.
COLD AIR ALOFT...M18-M20 AT 500H...WILL KEEP MID LEVEL LAPSE RATES
STEEP ALOWING FORM MODERATE UPDRAFTS...SUPPORTING HAIL PRODUCING
TSTSM. STORM RELATIVE HELICITY IS ALSO EXPECTED TO REMAIN HIGH
RESULTING IN POTENTIAL FOR SUPERCELLS.

SVR THREAT SHOULD WANE LATER IN THE EVENING WITH LOSS OF HEATING.
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE IN THE VCNTY OF THE
UPPER LOW...WITH PRETTY HIGH POPS...ESP NRN CWA OVERNIGHT.

DROPPED THE FLOOD WATCH. POTENTIAL LOOKS SLIM FOR ANY PERSISTENT
HEAVY RAINFALL. WIND FIELDS JUST TO STRONG TO ALLOW FOR PRECIP TO
RESIDE OVER ANY GIVEN AREA FOR AN EXTENDED PD OF TIME. THAT
SAID...STILL POSSIBLE FOR ISOLD HEAVY RAINFALL...BUT NOTHING THAT
WOULD JUSTIFY KEEPING A FLOOD WATCH UP FOR SUCH A LARGE AREA.

IN THE WAKE OF THE UPPER LOW...STRONG CROSS BARRIER FLOW IS
EXPECTED TO DEVELOP. 50-60 KNOT 85H WINDS ARE EXPECTED TO DEVELOP
PERPENDICULAR TO THE RIDGES LATER TONIGHT...ESP NC MOUNTAINS.
STRONGER WINDS WILL EFFECT THESE HIGHER ELEVATIONS FIRST...THEN
MIX TO THE SURFACE FURTHER EAST OF THE MOUNTAINS ON MONDAY. TO
KEEP THE WARNINGS AND ADVISORIES SIMPLE...STARTED AND ENDING THEM
AT THE SAME TIME. DENSER CLOUD COVER PROGGED OVER THE NRN CWA
MONDAY MAY KEEP THE STRONGER WINDS FROM MIXING DOWN FOR THE NRN
CWA...THUS DID NOT HEADLINE THE NRN CWA.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
FOR MONDAY NIGHT...THE EFFECTS OF THE EXITING LOW PRESSURE WILL
STILL BE FELT IN THE FORM OF SOME EARLY EVENING DIMINISHING UPSLOPE
SHOWERS...BEFORE THESE TOO END THANKS TO DRIER AIR MOVING INTO THE
REGION AND THE DYNAMICS OF THE LOW EXIT. ALSO...WITH THE INTENSITY
OF THE PRESSURE GRADIENT WEAKENING...WIND SPEEDS WILL BE ON THE
DECREASE THROUGH THE NIGHT. THE VERY EARLY PART OF THE EVENING IN
THE MOUNTAINS SPEEDS MAY STILL BE IN THE LOW END OF WIND ADVISORY
LEVELS...BUT THAT WILL BE BETTER ASSESSED AS THE EVENT PROGRESSES
TOMORROW. TUESDAY INTO TUESDAY NIGHT...HIGH PRESSURE WILL MOVE INTO
THE REGION AND WE WILL HAVE A DRY FORECAST.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEDNESDAY THROUGH SUNDAY THE AREA WILL BE IN A PROGRESSIVE ACTIVE
WEATHER REGIME. UPPER LEVEL RIDGING WILL HOLD FAST OVER WESTERN
CONUS ALLOWING FOR A PERSISTENT TROUGH OVER THE GREAT LAKES REGION
AND SOUTHEASTERN CANADA. THIS PATTERN WILL ALLOW FOR MULTIPLE AREAS
OF LOW PRESSURE TO SWEEP NEAR OR NORTH OF THE AREA...ALONG WITH
THEIR ASSOCIATED COLD FRONTS. WHILE WE WILL HAVE AT LEAST SCATTERED
SHOWERS IN THE FORECAST DURING THIS ENTIRE PERIOD BECAUSE OF THIS
SCENARIO...THERE ARE TWO DISTINCT TIME PERIODS WHERE CHANCES WILL BE
ELEVATED.

THE FIRST OF THESE WILL BE WEDNESDAY NIGHT INTO THURSDAY WHEN A COLD
FRONT WILL MOVE THROUGH THE AREA.  INSTABILITY LOOKS BEST DURING THE
DAY THURSDAY WITH THUNDERSTORMS FORECAST OVER THE SOUTHERN HALF OF
THE AREA. THE SECOND OF THESE INCREASED CHANCES WILL BE ON SUNDAY
WHEN ANOTHER COLD FRONT MOVES INTO THE REGION. TEMPERATURES DURING
THIS TIME PERIOD WILL TREND COOLER...ESPECIALLY AFTER THE
REINFORCING COLD FRONT ON SUNDAY.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
BANDS OF SHRA/TSRA WILL RESULT IN AREAS OF MVFR/IFR THROUGH THIS
EVENING AS A FAST MOVING STORM SYSTEM MOVES ACROSS THE REGION.
IN ADDITION TO THE LOW CIGS/VSBYS...WINDS WILL ALSO BE A CONCERN
TONIGHT IN THE WAKE OF THE LOW PRESSURE...ESP IN THE WEST WHERE
GUSTS OF 20 TO 30 KTS WILL BE COMMON. CIGS AND VSBYS IN THE EAST
WILL IMPROVE SOMEWHAT TONIGHT AS DOWNSLOPE WINDS KICK IN.

ON MONDAY...THE CENTER OF THE UPPER LOW IS EXPECTED TO TRACK OVER
EASTERN VIRGINIA. ITS INFLUENCE WILL BE FELT EAST OF A LYNCHBURG TO
DANVILLE LINE IN THE FORM OF STEEP LAPSE RATE INSTABILITY CLOUDS AND
SHOWERS...AND POTENTIALLY AN ISOLATED THUNDERSTORM IN THE AFTERNOON.

TUESDAY THROUGH FRIDAY WILL BE AN ACTIVE PERIOD WITH SEVERAL
SYSTEMS MOVING THROUGH THE REGION...ONE ABOUT EVERY SECOND OR THIRD
DAY. DRY WEATHER EXPECTED TUESDAY AND TUESDAY NIGHT.
AN APPROACHING COLD FRONT WILL CREATED SCATTERED MVFR/IFR SHOWERS IN
THE MOUNTAINS ON WEDNESDAY...AND EAST OF THE MOUNTAINS WEDNESDAY
NIGHT AND THURSDAY AS THE FRONT MOVES INTO THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 9 PM EDT MONDAY FOR VAZ018-023-034-043>045-
     058-059.
     HIGH WIND WARNING UNTIL 9 PM EDT MONDAY FOR VAZ007-009>017-022-
     032-033.
NC...WIND ADVISORY UNTIL 9 PM EDT MONDAY FOR NCZ004>006-020.
     HIGH WIND WARNING UNTIL 9 PM EDT MONDAY FOR NCZ001>003-018-019.
WV...WIND ADVISORY UNTIL 9 PM EDT MONDAY FOR WVZ043-044.
     HIGH WIND WARNING UNTIL 9 PM EDT MONDAY FOR WVZ042.

&&

SYNOPSIS...DS
NEAR TERM...PM
SHORT TERM...DS
LONG TERM...DS
AVIATION...PM
Hazardous weather outlook, May 11, 5:10 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 PM EDT SUN MAY 11 2008

NCZ001>003-018-019-VAZ007-009>017-022-032-WVZ042-122115-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-
MERCER-
510 PM EDT SUN MAY 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ018-023-WVZ043-044-122115-
CRAIG-BOTETOURT-SUMMERS-MONROE-
510 PM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 	WIND ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

GUSTY NORTHWEST WINDS LIKELY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ019-020-024-WVZ045-122115-
ALLEGHANY VA-BATH-ROCKBRIDGE-GREENBRIER-
510 PM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTHWEST WINDS ARE EXPECTED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ035-046-047-122115-
AMHERST-APPOMATTOX-BUCKINGHAM-
510 PM EDT SUN MAY 11 2008

...TORNADO WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS ARE EXPECTED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

NCZ004>006-VAZ034-043>045-058-059-122115-
STOKES-ROCKINGHAM-CASWELL-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-
HALIFAX-CHARLOTTE-
510 PM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT MONDAY...
...TORNADO WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

STRONG NORTHWEST WINDS ARE EXPECTED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

VAZ033-122115-
FRANKLIN-
510 PM EDT SUN MAY 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT MONDAY...
...TORNADO WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

STRONG NORTHWEST WINDS ARE ANTICIPATED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

NCZ020-122115-
YADKIN-
510 PM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

STRONG NORTHWEST WINDS ARE EXPECTED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 11, 6:22 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             3 E MATOAKA             37.42N 81.20W
05/11/2008  E1.00 INCH       MERCER             WV   PUBLIC

            IN THE TOWN LASHMEET

&&

PMANUEL
Special weather statement, May 11, 6:30 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT SUN MAY 11 2008

VAZ013-014-112245-
PULASKI VA-MONTGOMERY VA-
630 PM EDT SUN MAY 11 2008

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALLISONIA...MOVING NORTHEAST AT 33 MPH. THE
STRONG THUNDERSTORM WILL BE NEAR...CLAYTOR LAKE STATE PARK AT 640 PM
EDT...GRAYSONTOWN...CLAYTOR DAM AT 645 PM EDT...

EXPECT SMALL HAIL...DANGEROUS LIGHTNING IN THE PATH OF THIS STORM
AND WINDS GUSTING TO 45 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, May 11, 7:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT SUN MAY 11 2008

VAZ014-017-112330-
FLOYD VA-MONTGOMERY VA-
700 PM EDT SUN MAY 11 2008

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF PILOT...MOVING EAST AT 30
MPH. THE STRONG THUNDERSTORM WILL BE NEAR...TERRYS FORK...CROCKETT
SPRINGS AT 710 PM EDT...

EXPECT SMALL HAIL...LIGHTNING AND WINDS GUSTING TO 50 MPH IN THE
PATH OF THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Local storm report, May 11, 7:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             NEW CANTON              37.70N 78.30W
05/11/2008  E0.75 INCH       BUCKINGHAM         VA   PUBLIC

&&

PMANUEL
Local storm report, May 11, 7:11 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     GLEN LYN                37.37N 80.86W
05/11/2008                   GILES              VA   LAW ENFORCEMENT

            TREE DOWN IN CAMPGROUND

0140 PM     TSTM WND DMG     NARROWS                 37.33N 80.82W
05/11/2008                   GILES              VA   LAW ENFORCEMENT

            CABLE LINES DOWN IN ROAD

&&

AMS
Local storm report, May 11, 7:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     SOUTH BOSTON            36.70N 78.90W
05/11/2008                   HALIFAX            VA   LAW ENFORCEMENT

            POWER LINE DOWN

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:08 AM EDTHigh Wind WarningRNKAlleghany, Ashe, Surry, Watauga, Wilkes32 hr
May 11, 12:29 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga46 min
May 11, 1:38 PM EDTSevere Thunderstorm WarningRNKStokes, Surry37 min
May 11, 1:58 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes47 min
May 11, 2:33 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham42 min
May 11, 2:59 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga37 min
May 11, 4:39 PM EDTWind AdvisoryRNKCaswell, Rockingham, Stokes, Yadkin26 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.